STEPHEN FLEET, M.D.
To the editor: With reference to the article by Ellrodt and associates (1) I write to report a case of fatal agranulocytosis associated with sustained-release procainamide.
An 82-year-old white man was hospitalized on 22 January 1983 for fever and lethargy. Two years before admission he was begun on phenytoin, 100 mg three times a day, and phenobarbital, 32 mg three times a day, for grand mal seizures. He remained in generally good health until 15 weeks before admission when he had herpes zoster over the back and abdomen, which was treated with soaking, acetaminophen with codeine, and an 8-day course
Learn more about subscription options.
Register Now for a free account.
FLEET S. Agranulocytosis, Procainamide, and Phenytoin. Ann Intern Med. 1984;100:616–617. doi: 10.7326/0003-4819-100-4-616_2
Download citation file:
Published: Ann Intern Med. 1984;100(4):616-617.
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only